Getting off Birth Control and feeling dizzier

Hey Girls,

I’m getting off the pill for a few reasons and I’ve totally noticed being more rocky/dizzy and it hasn’t even been 1 week yet! Has this happened to you? Are my hormones just out of whack causing this? Should I get back on it?

I’d appreciate any advice. Thank you!

I started the progesterone only pill almost a year ago and it is probably what has helped me the most. I am also on nori and klonopin (small doses) - they have both made a difference (to the better) but it was not until I started the pill that I began to live a more ‘normal’ life again. I was terribly dizzy around ovulation and also on days before and after my period - so all in all a lot of dizziness reltaed to hormonal fluctations. But we are all different. Maybe your increased dizziness is temporary and simply caused by the change from stopping the pill. It seems that all kind of changes affect most of us in bad ways. I would give it some time - it might just take time to let your body find it’s own rythm again.
All the best to you
Chris

The opposite happened to me. When I was on the pill, I wasn’t that bad at all, just occasional episodes of my MAV symptoms (dizzy/off balance, headaches, weak and shaky, tired). Then when I stopped taking the pill, it turned my symptoms into daily for about a month, then the last year my symptoms are 24/7 and I am not able to work right now. I’m hoping and praying all the time to feel better.

Sigh…scary stuff! What a quandary! My GP recommended I stay on Loestrin, which I’ve done. I don’t think of it as causing my MAV since I’ve been taking it for so many years before the migraines started. I’m still at about 70% since the MAV started and for now am coping and hoping that the visit to the Neurologist will shed more light on my future treatment.

I have been wondering about hormones, too, and about whether I should go on the low dose progetin type pill.

I know that hormones are my biggest trigger: I get much worse about 2-3 days before my period, and that whole week. I have my best time the week before that period. My periods are long…9-10 days and one that lasted 3 1/2 weeks in October.

I am scared to change my hormone status b/c I have heard there is a 1/3 chance it could help, 1/3 chance it could make things worse, and 1/3 chance there is no change. I just can’t risk the 1/3 chance this makes me worse.

I keep hoping that reducing potential dietary triggers and raising my threshold thru medications and supplements will make the hormones less of a factor, and I am giving them another month or two and may take the progestin pill plunge.

So frustrating! I have heard that sometimes the actual hormones don’t matter…just the changing levels that MAV doesn’t like. I hope your recent increase in symptoms settles down asap!

Hi. My MAV started when i came off of birth control - cerazette and then noriday… I think hormones have a huge roll to play in MAV. It’s spooky - but in comfort for you - it means that the symptoms have to wean off at some point as the hormones get back to normal. I think it’s probably better to be off the pill in the long run x

Hi Luna, i think the main consensus is to leave your hormones to do what they naturally do. I know that going on a progestrogen only pill is what made all this start for me… so i think it’s best to not toy with your hormones in anyway. Just remember that when the MAV gets into a better rhythmn, and you’re not so sensitive as a result of good medication, the hormonal periods won’t affect you quite as badly. I had an awful time last month, was just starting my AMITRIPTYLINE and was so imbalance and verigo ridden for about 2 weeks, but this month, after a month of being on ami, although i feel worse today (3 days before period) i’m not as bad as i was before.

xx

Thank you, whosthatchick…that’s what I think, too, but start to doubt and start wondering what else I can do. I just need to give diet and meds more time. I am a lot better than 4 months ago…just have to be patient.